MAUDE Adverse Event Report: BECKMAN COULTER, INC. BICARBONATE 4 X 50 ML; ENZYMATIC, CARBON-DIOXIDE

BECKMAN COULTER, INC. BICARBONATE 4 X 50 ML; ENZYMATIC, CARBON-DIOXIDE
Model Number BICARBONATE 4 X 50 ML
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
This event was initially reported under mdr 9612296-2025-00950.Following a review completed on february 20, 2026, it was determined that this event should be reported under the reagent, rather than the analyzer.On (b)(6) 2025, it was reported by the customer that there were erroneously high carbon dioxide (co2) patient results while using the dxc 700 au chemistry analyzer.The customer indicated that the co2 results from the arterial blood gas were "significantly different" than the total co2 measured on the beckman coulter dxc 700 au analyzer.The customer also indicated that the patient was "very sick" with multiple morbidities.Per the customer, the patient was suspected to have high lactate dehydrogenase (ldh) and lactate (lac) results.The customer reported a possible delay in changing the dosage of continuous renal replacement therapy (crrt) due to the erroneously high co2 results.The customer reported the patient passed away.
 
Additional Manufacturer Narrative
Service was not requested.Beckman coulter gpts (global product technical support) was consulted and indicated that the co2 instructions for use (ifu) does not list ldh or lactate as a possible interferent for co2.Based on the available information, the probable cause is unknown.There is no evidence of a system or reagent malfunction.The investigation is in progress.Per medical review, the reported death is not attributed to a bec instrument or reagent.There was a delay in change in ccrt because serum co2 was falsely high on (b)(6).Per the customer, ¿three days later¿ the patient passed away.This case is being reported as a serious injury because there was a reported delay in change of treatment, specifically a change in dose in crrt due to the patient¿s serum co2 being falsely high.There was a report of a patient death, however, there is no information that reasonably suggests that the falsely high results may have caused or contributed to the death.Internal and external medical reviews of the case indicated that the patient was severely ill and had several comorbidities that likely impacted the patient¿s outcome.Section a2, a3, a4, a5 and a6: information not provided by customer.The beckman coulter internal identifier is (b)(4).

Brand Name
BICARBONATE 4 X 50 ML
Common Device Name
ENZYMATIC, CARBON-DIOXIDE
Manufacturer (Section D)
BECKMAN COULTER, INC.
250 s. kraemer blvd.
brea 92821
Manufacturer (Section G)
BECKMAN COULTER IRELAND
lismeehan
o'callaghan's mills, co clare
EI  
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
9524916938
MDR Report Key24635522
Report Number9680746-2026-00001
Device Sequence Number21130285
Product Code KHS
UDI-Device Identifier15099590020187
UDI-Public(01)15099590020187(17)260301(11)250201(10)2707
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K131546
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Model NumberBICARBONATE 4 X 50 ML
Device Catalogue NumberOSR6237
Device Lot Number2707
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2026
Initial Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown